MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance and became stretched.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured ophthalmic artery aneurysm with a saccular morphology.The patient¿s vessel tortuosity and blood flow was normal.The access vessel was the femoral artery.Aneurysm dimensions: max diameter 7*8 mm and neck diameter 5 mm.During the intracranial aneurysm embolization, after the microcatheter was in place, the detachable coil qc-2-4-3d was selected for filling.The coil could not be pushed out of the microcatheter, and the microcatheter and coil were withdrawn.It was found that the tail end of the coil was stretched, and another system was replaced to complete the operation smoothly.The catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with this event.Additional information received reported the cause of the coil resistance/stretch was not determined.The coil came out of the intro ducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage to the catheter observed after removal.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: the echelon-10 microcatheter and axium implant coil were both returned for analysis.The axium implant coil was returned without the introducer sheath.The pushwire was found to be broken, with the release wire pulled.The pushwire was found to be bent at ~16.4cm, kinked at ~ 29.4cm, and bent out of shape at ~59.3cm from the proximal end.The axium implant coil was found to be detached and not returned.No other anomalies were observed.The axium implant coil was unable to be tested due to its damaged condition.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was unable to be confirmed, and the root cause could not be determined.The pushwire was returned broken and bent, with the implant coil detached and missing.Advancing the implant coil against resistance may lead to possible damage; therefore, it is possible that the damage occurred while the user was advancing the implant coil against the reported resistance.The customer noted,¿ the coil came out of the introducer sheath smoothly.¿ this was unable to be confirmed as the implant coil or the introducer sheath were not returned for further assessment.Possible causes of failure are but are not limited to, damage or kink to the pushwire, and patient tortuous anatomy.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The echelon-10 microcatheter was found to be compatible with the axium implant coil.The customer's report of ¿coil stretched¿ was unable to be confirmed, and the root cause could not be determined.No implant coil was returned for evaluation.Possible causes for failure are tortuous anatomy, the coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, and the user advances the coil against resistance.There were no patient symptoms or complications associated with this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21963419
Report Number9617601-2025-00441
Device Sequence Number20651281
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public00847536037625
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number228297276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown